BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Back to Search Results |
| Model Number |
441386 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that false positive results were obtained using the bd bactec¿ fx, instrument bottom, packaged after rack replacement.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that the instrument had displayed false positives shortly after rack replacement.
Additional Manufacturer Narrative
H.6.Investigation summary: a complaint of "false positive results" was received against instrument bottom bactec fx, material no: 441386, serial no: (b)(6).Logs files were reviewed and no instrument issues were identified.The complaint is not confirmed.The root cause is unknown.Review of device history record for instrument serial number: (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2020.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Service history review revealed 1 previous complaints for this issue.Complaints for ¿results¿ issues which included " false positives " complaints are under statistical control for the month of may 2022.The upper control limit was not breached.Quality will continue to monitor the " false positives ¿complaints.No trends were identified.Per baltrmbactecinstraph revision 15, the error related to this complaint is considered user inconvenience, which is an s1; reference row id 1.2c.No new risks or hazards were identified.
Event or Problem Description
(b)(6): 2022-05-11 22:10:53 (gmt).Reviewed, all info present.(b)(6) : 2022-05-09 20:03:43 (gmt).Log review complete: there is no instrument related issue that would have caused the false positives.During the rack repair for case: (b)(4) we had to reboot the instrument a few times within a 40 minute time span which unfortunately likely caused the false positives.The instrument is performing within specifications and you can continue to use it.Notified customer, this case can be closed.(b)(6): 2022-05-06 14:37:20 (gmt).Reviewed, pending additional information.It was reported by the customer that the instrument had displayed false positives shortly after rack replacement on (b)(6).(b)(6): 2022-05-05 19:40:59 (gmt).Correction - please omit the following serial numbers.They were not associated with the fps.(b)(6).(b)(6) : 2022-05-05 19:40:40 (gmt).Please review the below information pertaining to the false positives: when did you start using plastic bottles? customer has stated always using the plastic bottles and ped bottles were converted about two years ago.Have you noticed a difference in sensor color or anything else unusual on fp bottles? no, customer is stating there are some air bubbles on a few of the bottles, but for the most part look normal.Have you noticed any issue with the cap seal or septum on fp bottles? customer confirms they all seem to look normal how are your bottles stored prior to use? protected from light? stored in the phlebotomy's store room but customer cannot confirm for sure since they don't keep them in the lab.What is the time delay between collection and entry into an instrument? customer estimates about a 2 hour delay before vials are entered into the instrument since they are coming from different locations.Are bottles cold upon loading into instrument (colder than normal room)? no.What were wbc counts for bottles? customer did not perform.Were the bottles overfilled? no.Are there any lab accession labels on the bottom of the bottle? no.(b)(6): 2022-05-05 19:40:21 (gmt).Please review the below information pertaining to the false positives: instrument: serial#s of instruments with fp bottles: (b)(6).Software version in use: 6.40a.Are the fp all in same instrument? fps have originated from stack 1: 3 fps - drawer b , 3 from stack 1 - drawer a , 8 from stack 2 - drawer c, 1 fp - stack 2 drawer a rack? fps have originated from stack 1: 3 fps - drawer b , 3 from stack 1 - drawer a , 8 from stack 2 - drawer c, 1 fp - stack 2 drawer a drawer? ins 2 - drawer c, ins 2, drawer a, inst 1 drawer a, ins 1 drawer b.Are there multiple at same time? yes, 15 vials in total.Time to positive (in hours) - pending.Protocol length (days) 5 days.Do you have a ups unit on your instrument(s)? no.Environmental factors: temperature variations? power outages? construction? locations of vents/windows? vibrations (hvac, construction)? customer has indicated recent gap failures.A fse was on the site today and fixes the reading gap failure.Soon after the fse left, the customer reported receiving 8 fps.Has your instrument been serviced (repair or pms) prior to the events of fp? (confirm service history) yes, just today.Has your instrument been serviced following the events and did it stop the fp? (confirm service history) no, it was only services before the several fps (b)(6): 2022-05-05 13:41:55 (gmt).Applications has placed plots in q:\bactec fx accounts\ (b)(6).(b)(4).(b)(6): 2022-05-05 13:39:00 (gmt).Date: 5/5/2022.S/n: (b)(6).Customer inquiry/problem: case requested by rcc.Customer reporting false positives on multiple instruments within 1 hour of service performed for case: (b)(4).Steps taken with customer: synapsys engineer working on remote connection to collect logs.Next steps (if necessary): sme review of logs and follow up.Rationale why no complaint is required (if interaction only): resolution achieved (y/n)? yes/no dispatch needed.Parts recommended: n/a.Rma required? n/a.Software version: not provided.Vials affected (for blood culture only)? yes, subculturing.Recommended.Follow up requested: yes.Only complete this box if dispatch is needed.Dispatch priority determination: q1.Able to process samples? q2.Able to maintain workflow? priority status: (status is based on the customer, not the instrument.) remote assist avail? no.Reviewed smx case history: yes.(b)(6): 2022-05-05 13:20:39 (gmt).False positives shortly after rack replacement on (b)(6).